MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 5440030
Medical Device Problem Codes Difficult to Insert (1316); Defective Device (2588)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding a patient spinal therapy for right l5/s1 radiculopathy.It was reported that when new solera set screw was ready to be implanted and attempting to insert set screw, the surgeon noticed issues with his attempt with difficulty trying to initiate threading.The surgeon brought the set screw into his direct view to inspect and it was found to have a deviated threading, believed to be a manufacturing issue.The start of the threading was not continuous, and the interference prevented it from being inserted.There was patient involved in the event and no further complications were reported.Additional information was received on (b)(6) 2020: the product came in contact with the patient.Issue with product was not identified until attempting to use intra-op.The procedure was completed as routine, using other mdt products.Additional information was received on (b)(6) 2020: the item described in the incident is not s sterile packaged item.It was a resupply of consignment stock to the hospital, and is sterilized on a tray in the hospital cssd department before it is implanted in surgery.It was not damaged by the customer, there is clearly a fault in the manufacturing of the items as the threading is not uniform.The customer was not able to implant the item because of this fault.
 
Additional Manufacturer Narrative
H3: product analysis # (b)(4): 5440030 lot# h5620223 visual and optical examination identified that the first few threads of the screw are damaged from what appears to be cross threading.The thread damage is consistent with from what appears to be cross threading from misalignment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key10783852
Report Number1030489-2020-01584
Device Sequence Number14427716
Product Code KWP
UDI-Device Identifier00613994790705
UDI-Public00613994790705
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5440030
Device Catalogue Number5440030
Device Lot NumberH5620223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight70